Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Does Diltiazem and Metoprolol Tartrate have the same medical properties?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1410 Questions
Question
My cardio doctor passed away and he had me taking Diltiazem 23HR ER & Metoprol TAR 25 2 x/day due to atrial fib. New doctor switched me to Atenolol 50 MG 1x/day and kept me on the Metoprol. Is one better than other or possible reason for change.
Follow up for clarity. Also taking Pradaxa 75MG 2x/day
Fri, 13 Apr 2018 in General Health
 
 
Answered by Dr. Salah Saad Shoman 37 minutes later
Brief Answer:
I agree with your doctor

Detailed Answer:
Dear sir , I have gone through your question and I understand your concerns but I agree with your doctor in replacing Diltiazem with Atenolol while using Pradaxa, as Diltiazem and Pradaxa have a moderate interaction together. Combining these medications may increase the risk of anemia and bleeding complications. while using them togetehr you experience paleness, fatigue, dizziness, fainting, unusual bleeding or bruising, swelling, vomiting, blood in your urine or stools, headache, or weakness. I hope I answered your question
Above answer was peer-reviewed by
 
Follow-up: Does Diltiazem and Metoprolol Tartrate have the same medical properties? 3 hours later
Thank you for your clarification. Follow up question....my new Cardiologist suggested I switch from Pradaxa to Eliquis. However, Eliquis is EXTREMELY expensive and the Dr. seemed to vacillate between the two. Do want to imsure best possible effect. Pros / Cons....your recommendation.
Thanks.
 
 
Answered by Dr. Salah Saad Shoman 16 hours later
Brief Answer:
Eliquis is safer

Detailed Answer:
Dear sir, hello again.. Eliquis has proven to have the same efficacy as Pradaxa. However, Eliquis has also proven to carry less risk of bleeding while using it.. I hope you find this helpful..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor